Alert archive / Puerto Rico / Red Flag Warnings in 2014

Red Flag Warning 1, NWS JSJ

February 19, 2014

NWS JSJ issued this red flag warning at Feb 19, 2014, 2:01 AM CST. It took effect at Feb 19, 2014, 9:00 AM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 19, 2014, 2:01 AM CST (08:01 UTC)
In effect from
Feb 19, 2014, 9:00 AM CST
Expired
Feb 19, 2014, 3:00 PM CST
In force
6 hr
Issued by
NWS JSJ

The text

As transmitted, in the capitals the NWS used until 2016.

842 
WWCA82 TJSJ 190801
RFWSJU

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
401 AM AST WED FEB 19 2014

...RED FLAG WARNING IN EFFECT FOR THIS AFTERNOON FOR SOUTH COASTAL PLAIN
AND MONA ISLAND. A FIRE WEATHER WATCH IS ALSO IN EFFECT FOR
THURSDAY AFTERNOON...

.A STRONG HIGH PRESSURE SYSTEM OVER THE NORTH CENTRAL ATLANTIC WILL
TIGHTEN THE LOCAL PRESSURE GRADIENT WITH SUSTAINED WINDS INCREASING
TO NEAR 20 MPH WITH FREQUENT GUSTS TO 30 MPH. IN ADDITION...VERY DRY
AIR WILL MOVE INTO THE AREA LATER THIS MORNING RESULTING IN VERY
LOW HUMIDITIES. ANY FIRES THAT DEVELOP WILL SPREAD RAPIDLY.


PRZ014-191615-
/O.NEW.TJSJ.FW.W.0001.140219T1500Z-140219T2100Z/
/O.NEW.TJSJ.FW.A.0002.140220T1500Z-140220T2100Z/
SOUTH COASTAL PLAIN AND MONA ISLAND-
401 AM AST WED FEB 19 2014

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 5 PM AST
THIS AFTERNOON FOR STRONG WINDS AND VERY LOW RELATIVE HUMIDITIES
FOR FIRE WEATHER ZONE 014... 

...FIRE WEATHER WATCH IN EFFECT FROM LATE THURSDAY MORNING THROUGH
THURSDAY AFTERNOON FOR STRONG WINDS AND VERY LOW RELATIVE HUMIDITIES
FOR FIRE WEATHER ZONE 014...

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM AST
THIS EVENING. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS
FIRE WEATHER WATCH IS IN EFFECT FROM THURSDAY AFTERNOON THROUGH
THURSDAY EVENING. 

* AFFECTED AREA...SOUTH COASTAL PLAIN AND MONA ISLAND (FIRE
  WEATHER ZONE 014).

* 20-FOOT WINDS: EAST OR EAST SOUTHEAST SUSTAINED WINDS AROUND 20 MPH
  WITH GUSTS TO 30 MPH.

* KEETCH-BYRAM DROUGHT INDEX (KBDI): 680.

* 10-HR FUEL MOISTURE: 7 TO 8 PERCENT.

* MINIMUM RELATIVE HUMIDITY: 35 TO 40 PERCENT.

* IMPACTS...PEOPLE ARE URGED TO EXERCISE EXTREME CARE WITH RESPECT
  TO OUTDOOR ACTIVITIES THAT COULD CAUSE WILDFIRES. AVOID ANY
  EQUIPMENT THAT CAN CAUSE SPARKS NEAR DRY GRASS OR BRUSH. DO NOT
  TOSS CIGARETTES ON THE GROUND. REPORT NEW WILDFIRES QUICKLY TO
  THE NEAREST FIRE DEPARTMENT OR LAW ENFORCEMENT OFFICE. OUTDOOR
  BURNING IS PROHIBITED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL OCCUR WITHIN THE NEXT
24 HOURS. A COMBINATION OF FUELS AND WEATHER CONDITIONS SUPPORT
EXTREME FIRE DANGER AND/OR FIRE BEHAVIOR.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR TYPICALLY 24 TO 36 HOURS IN ADVANCE. LISTEN
FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS.

&&

$$

ROSA
2 follow-up statements
928 
WWCA82 TJSJ 191526
RFWSJU

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
1126 AM AST WED FEB 19 2014

...RED FLAG WARNING IN EFFECT FOR THIS AFTERNOON FOR SOUTH
COASTAL PLAIN AND MONA ISLAND. A FIRE WEATHER WATCH IS ALSO IN
EFFECT FOR THURSDAY AFTERNOON...

.A STRONG HIGH PRESSURE SYSTEM OVER THE NORTH CENTRAL ATLANTIC
WILL TIGHTEN THE LOCAL PRESSURE GRADIENT WITH SUSTAINED WINDS
INCREASING TO NEAR 20 MPH WITH FREQUENT GUSTS TO 30 MPH. IN
ADDITION...VERY DRY AIR IS MOVING ACROSS THE AREA RESULTING IN
VERY LOW HUMIDITIES. ANY FIRES THAT DEVELOP WILL SPREAD RAPIDLY.

PRZ014-192100-
/O.CON.TJSJ.FW.W.0001.000000T0000Z-140219T2100Z/
/O.CON.TJSJ.FW.A.0002.140220T1500Z-140220T2100Z/
SOUTH COASTAL PLAIN AND MONA ISLAND-
1126 AM AST WED FEB 19 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM AST THIS
AFTERNOON FOR STRONG WINDS AND VERY LOW RELATIVE HUMIDITIES FOR
FIRE WEATHER ZONE 014...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH THURSDAY AFTERNOON FOR STRONG WINDS AND VERY LOW RELATIVE
HUMIDITIES FOR FIRE WEATHER ZONE 014...

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 5 PM AST
THIS AFTERNOON. 

A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE
WEATHER WATCH IS IN EFFECT FROM THURSDAY AFTERNOON THROUGH
THURSDAY EVENING.

* AFFECTED AREA...SOUTH COASTAL PLAIN AND MONA ISLAND (FIRE 
  WEATHER ZONE 014). 

* 20-FOOT WINDS: EAST OR EAST SOUTHEAST SUSTAINED WINDS AROUND
  20 MPH WITH GUSTS TO 30 MPH. 

* KEETCH-BYRAM DROUGHT INDEX (KBDI): 680.

* 10-HR FUEL MOISTURE: 7 TO 8 PERCENT.

* MINIMUM RELATIVE HUMIDITY: 35 TO 40 PERCENT.

* IMPACTS...PEOPLE ARE URGED TO EXERCISE EXTREME CARE WITH
  RESPECT TO OUTDOOR ACTIVITIES THAT COULD CAUSE WILDFIRES. 
  AVOID ANY EQUIPMENT THAT CAN CAUSE SPARKS NEAR DRY GRASS OR 
  BRUSH. DO NOT TOSS CIGARETTES ON THE GROUND. REPORT NEW 
  WILDFIRES QUICKLY TO THE NEAREST FIRE DEPARTMENT OR LAW 
  ENFORCEMENT OFFICE. OUTDOOR BURNING IS PROHIBITED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL OCCUR WITHIN THE NEXT
24 HOURS. A COMBINATION OF FUELS AND WEATHER CONDITIONS SUPPORT
EXTREME FIRE DANGER AND/OR FIRE BEHAVIOR.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR TYPICALLY 24 TO 36 HOURS IN ADVANCE. LISTEN
FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS.

&&

$$
928 
WWCA82 TJSJ 192101
RFWSJU

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
501 PM AST WED FEB 19 2014

...THE RED FLAG WARNING IN EFFECT FOR THIS AFTERNOON FOR SOUTH
COASTAL PLAIN AND MONA ISLAND HAS EXPIRED... 
...A FIRE WEATHER WATCH IS IN EFFECT FOR THURSDAY AFTERNOON...

.A STRONG HIGH PRESSURE SYSTEM OVER THE NORTH CENTRAL ATLANTIC
HAS TIGHTENED THE LOCAL PRESSURE GRADIENT AND WILL GENERATE SUSTAINED
DAYTIME WINDS THURSDAY OF 20 MPH WITH FREQUENT GUSTS TO 30 MPH. IN
ADDITION...VERY DRY AIR IS MOVING ACROSS THE AREA RESULTING IN
VERY LOW HUMIDITIES. ANY FIRES THAT DEVELOP WILL SPREAD RAPIDLY.

PRZ014-200515-
/O.EXP.TJSJ.FW.W.0001.000000T0000Z-140219T2100Z/
/O.CON.TJSJ.FW.A.0002.140220T1500Z-140220T2100Z/
SOUTH COASTAL PLAIN AND MONA ISLAND-
501 PM AST WED FEB 19 2014

...A FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH THURSDAY AFTERNOON... 

SUNNY DAYS...STRONG WINDS AND RELATIVE HUMIDITIES AS LOW AS 30
PERCENT ARE EXPECTED IN FIRE WEATHER ZONE 014. THEREFORE A FIRE
WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY AFTERNOON FOR CONDITIONS TO DEVELOP AS FOLLOW...

* AFFECTED AREA...SOUTH COASTAL PLAIN AND MONA ISLAND (FIRE 
  WEATHER ZONE 014). 

* 20-FOOT WINDS: EAST OR EAST SOUTHEAST SUSTAINED WINDS AROUND 
  20 MPH WITH GUSTS TO 30 MPH.

* KEETCH-BYRAM DROUGHT INDEX (KBDI): 680.

* 10-HR FUEL MOISTURE: 7 TO 8 PERCENT.

* MINIMUM RELATIVE HUMIDITY: 35 TO 40 PERCENT.

* IMPACTS...PEOPLE ARE URGED TO EXERCISE EXTREME CARE WITH RESPECT
  TO OUTDOOR ACTIVITIES THAT COULD CAUSE WILDFIRES. AVOID ANY
  EQUIPMENT THAT CAN CAUSE SPARKS NEAR DRY GRASS OR BRUSH. DO NOT
  TOSS CIGARETTES ON THE GROUND. REPORT NEW WILDFIRES QUICKLY TO
  THE NEAREST FIRE DEPARTMENT OR LAW ENFORCEMENT OFFICE. OUTDOOR
  BURNING IS PROHIBITED.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR TYPICALLY 24 TO 36 HOURS IN ADVANCE. LISTEN
FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS.

&&

$$

SNELL

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS JSJ wrote its last area forecast discussion before this red flag warning went out at Feb 19, 2:00 AM CST, 1 minute earlier.

Area forecast discussion, Feb 19, 2:00 AM CST, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
400 AM AST WED FEB 19 2014

.SYNOPSIS...A PAIR OF UPPER LEVEL DISTURBANCES WILL MOVE ACROSS
THE REGION DURING THE NEXT 48 HRS. FLAT UPPER LEVEL RIDGE EXPECTED
TO BUILD FRI THROUGH EARLY NEXT WEEK. STRONG BERMUDA-AZORES HIGH
WILL SUPPORT WINDY CONDITIONS TODAY THROUGH FRI.

&&

.DISCUSSION...AN UPPER LEVEL DISTURBANCE AND ASSOCIATED SPEED MAX
WILL MOVE QUICKLY SOUTH AND EASTWARD AWAY FROM THE AREA THIS
MORNING WITH UPPER LEVEL CONVERGENCE ESTABLISHING QUICKLY LATER
TODAY WITH VERY SHARP DRYING. PW VALUES ARE FCST TO TUMBLE FROM
1.7 INCHES THIS MORNING TO LESS THAN AN INCH BY DAYS END. THIS ALL
LOOKS VERY REASONABLE GIVEN BACK EDGE OF THE CLOUDS ALREADY OVER
SAINT JOHN AND VERY LOW PW VALUES SEEN ON NESDIS BLENDED TPW AND
CIRA'S LAYERED PRECIPITABLE WATER PRODUCTS. VERY LARGE DEWPOINT
DEPRESSIONS EXCEEDING 10C ARE INDICATED AT 850 MB AND 30C AT 800
MB FOR THIS AFTERNOON. REALLY NOT EXPECTING ANYTHING AFTER 15Z
TODAY. THINGS STAY MOSTLY DRY THROUGH THU UNDER SHORTWAVE-RIDGE
ALOFT. ANOTHER UPPER LEVEL DISTURBANCE WILL APPROACH THE AREA THU
NIGHT WITH MOISTURE INCREASING RAPIDLY THU NIGHT AND FRI WITH
SHOWERS RETURNING. FLAT RIDGE ALOFT BUILDS FRI THROUGH EARLY NEXT
WEEK WITH SOME DRYING. HOWEVER...SUBSIDENCE INVERSION WITH THIS
RIDGE DOES NOT LOOK PARTICULARLY STRONG ENOUGH TO COMPLETELY
INHIBIT SHOWER DEVELOPMENT BUT DO EXPECT THINGS TO DRY OUT GRADUALLY.

&&

.AVIATION...SFC TROF MOVG W ACROSS THE RGN BRINGING ISOLD-SCT
-SHRA/VCSH ACROSS THE FLYING AREA TIL AT LEAST 19/10Z. SOME MTN TOP
OBSCR PSBL OVER ERN PR. VFR CONDS WILL PREVAIL AT ALL TAF SITES BUT
EXPECT PRDS OF PASSING SHRA OVR/VCNTY TJSJ... TJBQ...TIST AND
TISX...AS WELL AS OVR TNCM AND TKPN TIL 19/10Z. VFR AND MUCH DRIER
CONDS ACROSS FLYING AREA BY 19/15Z. LATEST TJSJ UPPER AIR SOUNDING
SHOWED ENE WNDS BLO FL150 AT 15-25 KTS.

&&

.MARINE...E WINDS NEAR 20 KT WILL GENERATE ROUGH SEAS 6-8 FT
OFFSHORE WATERS AND 5-7 FT NEARSHORE WATERS. WINDS DIMINISH SAT AS
AS BERMUDA-AZORES HIGH SHIFTS EASTWARD AND PRES GRADIENT RELAXES.

&&

.FIRE WEATHER...SIGNIFICANT FIRE WEATHER POTENTIAL TODAY AND THU
DUE TO STRONG WINDS...VERY DRY AIR AND EVEN SOMEWHAT UNSTABLE
CONDITIONS. MORNING CLOUDS EXPECTED TO CLEAR OUT QUICKLY LATER
THIS MORNING WITH VERY SHARP DRYING. 20-FOOT WINDS WILL BE FROM
THE E OR ESE AT NEARLY 20 MPH WITH FREQ GUSTS TO 30 MPH. MIN_RH
WILL BE DOWN IN THE 35 TO 40 PERCENT AND 10-HR FUEL MOISTURE
WILL BE IN THE 7 TO 8 PERCENT. WITH THESE CONDITIONS FIRE CONTAINMENT
WILL BE EXTREMELY DIFFICULT. RED FLAG WARNING IN EFFECT FOR SOUTH
COAST TODAY. REFER TO RFW MESSAGE AND FIRE WX PLANNING FCST FOR MORE
DETAILS.

&&

.PRELIMINARY POINT TEMPS/POPS...
SJU  83  76  84  76 /  40  20  20  20
STT  84  76  85  77 /  20  20  20  20

&&

.SJU WATCHES/WARNINGS/ADVISORIES...
PR...RED FLAG WARNING FROM 11 AM THIS MORNING TO 5 PM AST THIS
     AFTERNOON FOR SOUTH COASTAL PLAIN AND MONA ISLAND.

     FIRE WEATHER WATCH FROM THURSDAY MORNING THROUGH THURSDAY
     AFTERNOON FOR SOUTH COASTAL PLAIN AND MONA ISLAND.

PR... FIRE DANGER STATEMENT IN EFFECT FOR THIS AFTERNOON FOR
      SOUTHERN HILLS (FIRE WEATHER ZONE 15)

VI...NONE.
COASTAL WATERS...SMALL CRAFT ADVISORY FROM NOON TODAY TO MIDNIGHT
AST FRIDAY NIGHT FOR ANEGADA PASSAGE SOUTHWARD TO 17N- CARIBBEAN
WATERS OF PUERTO RICO FROM 10 NM TO 17N-COASTAL WATERS OF NORTHERN
PUERTO RICO OUT 10 NM-COASTAL WATERS OF NORTHERN USVI AND CULEBRA
OUT 10 NM-COASTAL WATERS OF SOUTHERN USVI VIEQUES AND EASTERN
PUERTO RICO OUT 10 NM.

     SMALL CRAFT ADVISORY FROM 6 PM THIS EVENING TO MIDNIGHT AST
     FRIDAY NIGHT FOR MONA PASSAGE SOUTHWARD TO 17N.

     SMALL CRAFT ADVISORY UNTIL MIDNIGHT AST FRIDAY NIGHT FOR ATLC
     WATERS OF PUERTO RICO AND USVI FROM 10NM TO 19.5N.

&&

15/64
Hazardous weather outlook, Feb 18, 4:02 AM CST, 21 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JUAN PR
602 AM AST TUE FEB 18 2014

AMZ710>745-PRZ001>013-191015-
SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR-
NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST-
WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES-
THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS-
602 AM AST TUE FEB 18 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT
ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

AMZ715-725-VIZ001-002-191015-
ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX-
NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS-
602 AM AST TUE FEB 18 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE
ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS JSJ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 19, 2:01 AM CSTFire Weather WatchJSJ24 hr

Nearby

Red Flag Warnings in Puerto Rico, 2014Every red flag warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.